Advertisement

Can NSAIDs cause erectile dysfunction?

NSAIDs (nonsteroidal anti-inflammatory drugs) can cause erectile dysfunction (ED). NSAIDs like aspirin, ibuprofen (Advil, Motrin, and Nuprin) and naproxen (Aflaxen, Aleve and Anaprox) are taken to relieve headache, sore muscles, fever and inflammation. If you think ibuprofen or another NSAID is causing ED, your doctor or pharmacist can recommend a different medication.
Dr. Mehmet Oz, MD
Cardiology (Cardiovascular Disease)
Men who use NSAIDs, which includes the common over-the-counter painkiller ibuprofen, on a regular basis and over a long period of time, may be more likely to experience erectile dysfunction (ED). NSAIDs stands for non-steroidal anti-inflammatory drugs, and they are available both over-the-counter and by prescription. In one study of more than 80,000 men, those who regularly took NSAIDs were more than twice as likely to have ED compared to men who didn't take these medications on a regular basis. If you are taking NSAIDs for arthritis or a chronic pain condition, and are experiencing ED, talk to your doctor to see if there are medication alternatives.

Continue Learning about Nonsteroidal Anti-inflammatory Drugs

An Alarming Side Effect of NSAIDs: Ovulation Stops
An Alarming Side Effect of NSAIDs: Ovulation Stops
If the Duchess of Cambridge (Kate Middleton) had been taking any of the three common NSAIDs mentioned below, for any of the aches and pains that accom...
Read More
What are side effects of nonsteroidal anti-inflammatory drugs (NSAIDs)?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
NSAIDs can have serious side effects on the digestive system and are usually not recommended for con...
More Answers
When are prescription nonsteroidal anti-inflammatory drugs (NSAIDs) used?
Akash Bajaj, MDAkash Bajaj, MD
NSAIDs are an extremely common and readily available class of drugs that focus on decreasing inflamm...
More Answers
Are Steroid Injections for Back Pain Safe?
Are Steroid Injections for Back Pain Safe?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.